Alert archive / Texas / Red Flag Warnings in 2024
Red Flag Warning 9, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Apr 5, 2024, 2:22 AM CDT for 7 counties in Texas. It took effect at Apr 5, 2024, 1:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2024, 2:22 AM CDT (07:22 UTC)
- In effect from
- Apr 5, 2024, 1:00 PM CDT
- Expired
- Apr 5, 2024, 10:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Dimmit County, TX, Edwards County, TX, Kinney County, TX, Maverick County, TX, Uvalde County, TX, Val Verde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 8 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4482 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
671 WWUS84 KEWX 050722 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 222 AM CDT Fri Apr 5 2024 TXZ183-184-202-203-217-218-228-060000- /O.NEW.KEWX.FW.W.0009.240405T1800Z-240406T0000Z/ Val Verde-Edwards-Kinney-Uvalde-Maverick-Zavala-Dimmit- 222 AM CDT Fri Apr 5 2024 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE SOUTHERN EDWARDS PLATEAU AND RIO GRANDE PLAINS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM this afternoon to 7 PM CDT this evening. * WINDS...Southeast 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 15 percent. * IMPACTS...Any fires that develop can spread rapidly and exhibit resistance to control. Any outdoor activity that could produce flames or sparks is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
858 WWUS84 KEWX 052356 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 656 PM CDT Fri Apr 5 2024 TXZ183-184-202-203-217-218-228-060300- /O.EXT.KEWX.FW.W.0009.000000T0000Z-240406T0300Z/ Val Verde-Edwards-Kinney-Uvalde-Maverick-Zavala-Dimmit- 656 PM CDT Fri Apr 5 2024 ...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE SOUTHERN EDWARDS PLATEAU AND RIO GRANDE PLAINS... * WINDS...Southeast 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 16 percent. * IMPACTS...Any fires that develop can spread rapidly and exhibit resistance to control. Any outdoor activity that could produce flames or sparks is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 5, 12:05 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 5, 12:05 AM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1205 AM CDT Fri Apr 5 2024 ...New AVIATION... .SHORT TERM... (Tonight through Friday night) Issued at 115 PM CDT Thu Apr 4 2024 Clear skies in all directions this afternoon across South-Central Texas this afternoon. A weak upper ridge is settling over the region today through tonight and is allowing this beautiful weather. Temperatures are currently in the upper 70s to lower 80s and we should see highs later today in the middle to upper 80s across most locations. For tonight, mostly clear skies will continue with south/southwest winds continuing at the surface. This should allow for lows to reach into the 50s for the entire region. Southwest flow aloft will begin to return to the area tomorrow as the upper ridge moves east. This should allow for some high clouds to begin to enter the area, but the lower levels of the atmosphere will continue to remain dry. Highs tomorrow will be back in the 80s to near 90 degrees along the Rio Grande. Breezy southerly flow and humidity values less than 20 percent could allow for elevated fire weather conditions for areas in the Edwards Plateau and Rio Grande Plains in the afternoon. Tomorrow night could see the return of some nocturnal low stratus or perhaps some patchy fog and with that should see lows a bit warmer than tonight. && .LONG TERM... (Saturday through Thursday) Issued at 115 PM CDT Thu Apr 4 2024 An active weather period is setting up for the long term as a pair of troughs move across the CONUS. The first trough will move into the central Plains on Saturday with the associated cold front moving through the local area Saturday night. Most of the day will likely be cloudy, especially for the eastern half of the area as moisture streams northward. Some light drizzle/streamer showers could be possible with this activity, though none are currently in the official forecast. The main chance for showers and thunderstorms will be with the front across northern areas Saturday evening and overnight, though the coverage of precipitation may not be great due to the parent system being much further north. Therefore, PoPs are mainly in the 15-30% range. Dry and clearer conditions are forecast for Sunday behind the front, though this will be short lived as the front stalls near the coast and begins to move back northward as a warm front through Monday morning. This is in response to a second, more southern stream trough quickly moving into the Desert Southwest region. At the surface, the low level moisture moving back to the north will likely bring low stratus clouds for much of south-central Texas for at least Monday morning while upper level Pacific moisture moves in ahead of the eastward advancing trough, likely bringing in a deck of cirrus clouds. The main questions remaining as far as eclipse viewability is concerned is how thick the upper level cirrus deck is and if the low level stratus will be able to scatter out in time for totality. These are questions that will take some more time to figure out with any certainty, but for now eclipse viewability through the cloud cover is expected to be poor. Aside from that, precipitation chances will pick up Monday afternoon and evening, mainly across northern and eastern areas in response to some shortwave activity ejecting across the region. Better chances for showers and storms are expected Tuesday into Wednesday as forcing increases, due to both the trough arriving and its associated cold front. The best dynamics for severe weather for the local area is expected on Tuesday, and SPC has outlooked a sliver of the northern CWA in a 15% risk. Forecasted CAPE and shear profiles would support a threat for mainly large hail and damaging wind gusts with any stronger cells that develop within or ahead of a potential MCS. Late Wednesday through Thursday should be clearer and drier as the system pushes east of the region. && .AVIATION... (06Z TAFS) Issued at 1205 AM CDT Fri Apr 5 2024 VFR conditions are expected for the next 24 hours. Light southerly wind continues through mid-morning, before increasing across the majority of South Central Texas this afternoon. Gusts up to 25 to 30 become likely through around 03Z, with gusty wind remaining through Friday night at DRT. Clear skies persist today before SCT high clouds move across the area during the afternoon and evening. Early Saturday morning, may see some low stratus begin to develop. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 85 62 80 61 / 0 0 0 10 Austin Bergstrom Intl Airport 84 60 79 63 / 0 0 0 10 New Braunfels Muni Airport 86 60 82 63 / 0 0 0 10 Burnet Muni Airport 83 60 77 55 / 0 0 0 10 Del Rio Intl Airport 91 65 92 58 / 0 0 0 0 Georgetown Muni Airport 84 60 78 61 / 0 0 0 10 Hondo Muni Airport 87 59 84 61 / 0 0 0 0 San Marcos Muni Airport 85 59 80 62 / 0 0 0 10 La Grange - Fayette Regional 84 61 80 65 / 0 0 0 10 San Antonio Intl Airport 85 61 81 63 / 0 0 0 10 Stinson Muni Airport 86 61 83 64 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...27 Long-Term...18 Aviation...27
Hazardous weather outlook, Apr 4, 4:16 AM CDT, 22 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 416 AM CDT Thu Apr 4 2024 TXZ171>173-183>194-202>209-217>225-228-050930- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 416 AM CDT Thu Apr 4 2024 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Red Flag Warnings in Texas, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.